Alert archive / New York / Lake Effect Snow Warnings in 2007

Lake Effect Snow Warning 8, NWS Binghamton, NY

February 8, 2007Oneida County, New York

NWS Binghamton, NY issued this lake effect snow warning at Feb 8, 2007, 3:12 AM EST for Oneida County, New York. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 8, 2007, 3:12 AM EST (08:12 UTC)
Expired
Feb 9, 2007, 2:23 AM EST
In force
23 hr
Issued by
NWS Binghamton, NY

County Oneida County, NY

The radar

The Ft Drum radar (KTYX), 60 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this lake effect snow warning went out at Feb 8, 2:15 AM EST, 57 minutes earlier.

Area forecast discussion, Feb 8, 2:15 AM EST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
215 AM EST THU FEB 8 2007

.SHORT TERM /TODAY THROUGH FRIDAY NIGHT/...
THE STORY THIS PERIOD WILL ONCE AGAIN BE LAKE EFFECT SNOW. TWO
POTENT SHORT WAVES MOVING THROUGH THE COLD UL TROF WILL CAUSE THE
BAND TO FLUCTUATE SIGNIFICANTLY AT TIMES TODAY AND TONIGHT. THE
BAND IS CURRENTLY PUSHING SOUTH TOWARD ONEIDA COUNTY AND CURRENT
RADAR TRENDS SUGGEST IT WILL ARRIVE AROUND 4 AM.

THE MAIN CONCERN IS HOW LONG THE BAND WILL STICK AROUND FOR.
ADVISORY ACCUMS SHOULD NOT BE DIFFICULT TO ATTAIN THIS MORNING AND
TODAY, AS THE BAND SHOULD PRODUCE A BARE MINIMUM OF 2 INCHES OF
SNOW PER HOUR. 3 INCHES PER HOUR IS MORE LIKELY. NAM12 HAS
PERFORMED WELL WITH THESE EVENTS LATELY, AND IT SHOOTS THE MAIN
BAND NORTH OF OUR FA THIS MORNING. THAT WOULD PROHIBIT WARNING
ACCUMS. HOWEVER RUC12 AND LOCAL WRF SUGGEST THE BAND MAY STICK
AROUND LONGER.

INTERESTING ALSO IS THE LOCAL WRF BREAKS THE BAND OFF MID-MORNING
AND PUSHES IT SOUTHWARD AS A SQUALL. THIS WOULD BRING 2-4 INCHES
OF SNOW TO ONONDAGA, MADISION, AND POSSIBLY S ONEIDA COUNTY IN A
HURRY. ALSO IT COULD COME THROUGH DURING THE LUNCH RUSH. WHILE
NAM12 DOES SHOW SOME HINTS OF THIS HAPPENING, IT IS NOT NEARLY SO
INSISTENT. WILL BRIEF NEXT SHIFT AND RECOMMEND AN SPS SHOULD THE
SITUATION BECOME MORE CERTAIN.

THE BAND WILL REFORM TONIGHT AND COULD BE OVER ONEIDA COUNTY
THROUGH AT LEAST FRIDAY MORNING. AM NOT PREPARED TO SHAVE ANY
AREAS OFF OF THE WATCH AS IT WILL NOT TAKE MUCH OF A WIND SHIFT TO
CHANGE THE SCENARIO. HOWEVER LATEST GUIDANCE SUGGESTS ONEIDA
COUNTY IS THE MAIN TARGET FOR LES DURING THE WATCH TIME FRAME.

OTHERWISE WE WILL REMAIN A LITTLE COLDER THAN NORMAL, AND QUITE
DRY NEXT 48H. WINDS WILL BE GUSTY OUT OF THE WEST TODAY AND
FRIDAY. DJP

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
COLD WEATHER CONTINUES INTO EARLY NEXT WEEK AS DEEP POLAR VORTEX
SPINS SLOWLY EAST ACROSS EASTERN CANADA. SLIGHT MODERATION
EXPECTED OVER THE WEEKEND... THEN A RE-INFORCING SHOT OF BITTERLY
COLD AIR MOVES IN EARLY NEXT WEEK. SOME 00Z MODELS BROUGHT A STORM
FROM THE SOUTHWEST DURING THE MIDDLE OF NEXT WEEK... BUT CONSENSUS
OF THE 12Z RUNS IS MOVING AWAY FROM THAT SOLUTION... KEEPING US
COLD AND DRY EXCEPT FOR SOME LAKE SNOWS. AT THIS POINT WILL NOT GO
AGAINST OUR RECENT VERY DRY TREND AND WILL GO WITH A DRY COLD FORECAST
DURING THE MIDDLE OF NEXT WEEK.

&&

.AVIATION /07Z-06Z/...
LAKE EFFECT SNOW BAND CONTINUES TO AFFECT RME AND SYR OVERNIGHT INTO
THIS MORNING. LIFR CONDITIONS WILL PREVAIL AT THESE LOCATIONS
THROUGH ABOUT MID MORNING. AT THAT TIME...THE BAND IS EXPECTED TO
LIFT A LITTLE NORTHWARD, AND SYR WILL BE OUT OF THE SNOW WITH VFR
EXPECTED FOR THE REMAINDER OF THE PERIOD. THE SNOW BAND IS EXPECTED
TO THEN LIFT NORTH OUT OF RME AROUND MID AFTERNOON (20Z) WITH VFR
CONDITIONS THEREAFTER. WINDS AT SYR CONTINUE TO GUST TO NEAR 30 KTS
REMAINDER OF THE OVERNIGHT...EXPECT TO SEE A DECREASE DURING THE
AFTERNOON.

ELSEWHERE AT ITH, ELM, BGM AND AVP...VFR CONDITIONS WILL PREVAIL
THRU THE PERIOD, BUT A FEW SNOW SHOWERS AND POSSIBLY BRIEF MVFR WITH
THESE CANNOT BE RULED OUT DURING THE AFTN.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WATCH FROM THIS EVENING THROUGH FRIDAY
     AFTERNOON FOR NYZ009-018-036-037.

     LAKE EFFECT SNOW ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     NYZ009.

PA...NONE.
&&

SHORT TERM...DJP
LONG TERM...
AVIATION...RHB
Hazardous weather outlook, Feb 8, 1:40 AM EST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
140 AM EST THU FEB 8 2007

NYZ009-018-036-037-090645-
NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA-
140 AM EST THU FEB 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK.

.DAY ONE...TONIGHT

LAKE EFFECT SNOW WILL CONTINUE TO AFFECT THIS REGION OVER THE NEXT
2 DAYS. IT APPEARS A LAKE SNOW BAND WILL SLIDE SOUTH INTO ONEIDA
COUNTY TODAY AND DEPOSIT 3 TO 7 INCHES OF SNOW. THE BEST SHOT AT
HEAVY SNOW WILL BE NORTHWEST ONEIDA COUNTY.

THERE ARE HINTS IN THE LATEST MODEL DATA THAT A PORTION OF THE
LAKE BAND MAY COME SOUTH AS A SQUALL LATE THIS MORNING OR EARLY
THIS AFTERNOON, AFFECTING THE REMAINDER OF THE REGION WITH A QUICK
2 TO 3 INCHES OF SNOW.

A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT. A LAKE EFFECT SNOW
ADVISORY FOR NORTHERN ONEIDA COUNTY WILL BE ISSUED FOR TODAY.  DJP

.DAYS TWO THROUGH SEVEN...

A LAKE EFFECT SNOW WATCH IS IN EFFECT FOR THURSDAY NIGHT INTO
THE EARLY AFTERNOON ON FRIDAY. SEE PRODUCT ALBWSWBGM FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER, SNOW SPOTTERS ARE
ENCOURAGED TO RELAY REPORTS TO THE NATIONAL WEATHER SERVICE IN
BINGHAMTON.

NYZ015>017-022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-
072-090645-
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-
CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
140 AM EST THU FEB 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PADAVONA

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 2:01 AM ESTLake Effect Snow AdvisoryBGMOneida71 min
Feb 8, 7:30 AM ESTLake Effect Snow AdvisoryBGMMadison, Oneida, Onondaga45 hr

Nearby

Lake Effect Snow Warnings in New York, 2007Every lake effect snow warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.